Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 11, 2011, 4:05 PM EDT for 6 counties in West Virginia; Meigs County, Ohio. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 11, 2011, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
Counties Meigs County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 123 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:08 PM EDT | TSTM WND DMG | Vienna, WV | LARGE BRANCHES BROKEN. |
| Jul 11, 4:20 PM EDT | TSTM WND DMG | Sistersville, WV | TREES DOWN. |
| Jul 11, 4:24 PM EDT | TSTM WND DMG | St. Marys, WV | TREES UPROOTED. ROOF TAKEN OFF HOUSE. |
| Jul 11, 4:27 PM EDT | TSTM WND DMG | Middlebourne, WV | TREES DOWN. SIDING BLOWN OFF HOUSE. |
| Jul 11, 5:06 PM EDT | TSTM WND DMG | Saint Marys, WV | STRUCTURAL DAMAGE. EVENT OCCURRED BETWEEN 436 PM 07/11/2011 AND 506 PM 07/11/2011 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
484
WWUS81 KRLX 112005
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT MON JUL 11 2011
OHZ075-076-085-WVZ008>011-017>020-029>031-112100-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-JACKSON WV-
LEWIS WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
WIRT WV-WOOD WV-
405 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...EASTERN WASHINGTON...
NORTHEASTERN JACKSON...NORTHEASTERN MEIGS...NORTHERN CALHOUN...
NORTHWESTERN GILMER...NORTHWESTERN HARRISON...NORTHWESTERN LEWIS...
PLEASANTS...RITCHIE...SOUTHEASTERN ATHENS...TYLER...WIRT AND WOOD
COUNTIES...
AT 401 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF NEW MARTINSVILLE TO 6 MILES WEST OF ST. MARYS TO 4 MILES
SOUTHEAST OF COOLVILLE...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ARVILLA...DAVISVILLE...SCHULTZ...AND POINT
LOOKOUT AROUND 410 PM...NUTTER FARM...WALKER...AND ROCKPORT AROUND
415 PM...PETROLEUM...HIGHLAND AND PIKE AROUND 420 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
151 AND 184 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8084 3948 8071 3944 8055 3947 8049
3946 8040 3913 8057 3889 8125 3890 8125
3892 8127 3890 8136 3894 8145 3893 8147
3910 8210 3940 8137 3959 8124 3958 8104
3955 8103 3961 8095
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:41 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 11, 2:41 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT MON JUL 11 2011 .SYNOPSIS... A WEAK COLD FRONT PUSHES SOUTHWARD TONIGHT AND TUESDAY. ANOTHER COLD FRONT PUSHES THROUGH ON WEDNESDAY. HIGH PRESSURE ON THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... THUNDERSTORM COMPLEX PUSHES THROUGH THIS EVENING. HIGH CAPES...GOOD SHEAR...AND INSTABILITY WILL COMBINE TO ALLOW SUSTAINMENT OF MCS AS IT TRANSITIONS SWD ACROSS THE CWA. EXPECT THIS SYSTEM TO BE MAINLY A WIND AND LIGHTNING PRODUCER...WITH LOCALLY HEAVY DOWNPOURS. FREEZING LEVELS REMAIN QUITE HIGH...UP AROUND 15KFT AND MAY KEEP HAIL FROM GETTING TOO LARGE. TRENDED TOWARDS CAT POPS FOR THE EARLY HOURS OF THE PD. LATER TONIGHT... COLD FRONT SWEEPS THROUGH BRINGING ANOUTHER ROUND OF SHOWERS. FOR TEMPS...SPLIT THE DIFFERENCE BETWEEN THE MAV AND MET GUIDANCE WHICH IS ABOUTH WITH BC GRIDS HAVE BEEN ADVERTIZING. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... TRIMMED BACK POPS TUES NIGHT INTO WEDS MORNING AS THE COLD FRONT WILL PUSH SOUTH...CLEARING OUR SOUTHERN COUNTIES BY 12Z WEDS. KEEP POPS IN FOR WEDS AFTERNOON AS THE UPPER TROUGH SWINGS THROUGH WITH A 500MB VORT MAX. VERY LIMITED MOISTURE IN THE POST FRONT ENVIRONMENT SHOULD LIMIT THE SHOWERS AND THUNDERSTORMS...BUT KEPT CHC POPS IN ALONG THE MAIN FORCING TO THE NORTH...AND IN THE SOUTH WHERE THERE IS A LITTLE MORE MOISTURE AVAILABILITY. AS UPPER TROUGH SWINGS THROUGH...POPS QUICKLY ERODE AS MOISTURE IN THE COLUMN DRIES UP. KEEP TEMPS NEAR GUIDANCE AS TEMPERATURES DROP BACK TO NEAR NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... HPC FORECAST GENERALLY FOLLOWED...WITH SOME TWEAKS. SURFACE HIGH PRESSURE WILL PUSH EAST EARLY IN THE PERIOD. AS A RESULT...TEMPERATURES EARLY SHOULD BE COOLER...WITH READINGS RETURNING TO NORMAL LATER IN THE PERIOD. MAIN QUESTION FOR THIS PERIOD IS NORTHWEST FLOW EARLY IN THE PERIOD...WITH THE UPPER RIDGE BUILDING EAST ACROSS THE AREA. BECAUSE OF THIS...MAINTAINED HPC CHANCE/SLIGHT CHANCE POPS. POPS SHOULD BE SOMEWHAT DIURNAL IN NATURE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS PREVAIL THROUGH THE LATE AFTERNOON HOURS. MCS OVER CENTRAL OH TO TRANSITION SWD ACROSS THE FORECAST AREA THIS EVENING BRINGING REDUCED VSBYS AND LOWERD CIGS...ALONG WITH BRIEF GUSTY WINDS IN CONVECTION. TRIED TO TIME FEATURE ACROSS THE KPKB TONIGHT...WITH EASTWARD TRANSITION DURING THE EVENING HOURS. WAVE MOVES THRU BY 06Z WITH SFC FRONT POISED SAY SE INTO AREA 06-12Z. MAY SEE ANOTHER ROUND OF CONVECTION WITH THIS GIVEN UPR LEVEL SUPPORT. RIVER AND VALLEY SHOULD REDEVELOP DURING THE MORNING HOURS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: CONVECTION OVER NRN WV MAY CAUSE BRIEF IFR CONDITIONS AND EXTEND FURTHER SOUTH THEN FORECAST AND RIVER-VALLEY FOG MAY BE MORE WIDESPREAD DURING THE MORNING HOURS. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M H M CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... IFR CONDITIONS IN CONVECTION POSSIBLE TUESDAY AND WEDNESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/JSH/TAX NEAR TERM...KMC SHORT TERM...TAX LONG TERM...JSH AVIATION...KMC
Hazardous weather outlook, Jul 11, 2:42 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 242 PM EDT MON JUL 11 2011 OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-036>040-046- 047-121845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 242 PM EDT MON JUL 11 2011 ...SEVERE THUNDERSTORM WATCH 628 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-VAZ003-004-WVZ033>035-121845- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-MCDOWELL-WYOMING- RALEIGH- 242 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 11, 3:32 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
332 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.19W
07/11/2011 PERRY OH PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNLocal storm report, Jul 11, 3:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
346 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG GLENFORD 39.89N 82.29W
07/11/2011 PERRY OH PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Jul 11, 3:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
349 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST ATHENS 39.32N 82.10W
07/11/2011 E50 MPH ATHENS OH PUBLIC
&&
EVENT NUMBER RLX1100775
JSHLocal storm report, Jul 11, 4:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
402 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST STEWART 39.34N 81.90W
07/11/2011 E50 MPH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Jul 11, 4:05 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
405 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG ATHENS 39.31N 82.08W
07/11/2011 ATHENS OH PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNSpecial weather statement, Jul 11, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT MON JUL 11 2011
OHZ075-076-085-WVZ008>011-017>020-029>031-112100-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-JACKSON WV-
LEWIS WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
WIRT WV-WOOD WV-
405 PM EDT MON JUL 11 2011
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...EASTERN WASHINGTON...
NORTHEASTERN JACKSON...NORTHEASTERN MEIGS...NORTHERN CALHOUN...
NORTHWESTERN GILMER...NORTHWESTERN HARRISON...NORTHWESTERN LEWIS...
PLEASANTS...RITCHIE...SOUTHEASTERN ATHENS...TYLER...WIRT AND WOOD
COUNTIES...
AT 401 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF NEW MARTINSVILLE TO 6 MILES WEST OF ST. MARYS TO 4 MILES
SOUTHEAST OF COOLVILLE...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 55 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ARVILLA...DAVISVILLE...SCHULTZ...AND POINT
LOOKOUT AROUND 410 PM...NUTTER FARM...WALKER...AND ROCKPORT AROUND
415 PM...PETROLEUM...HIGHLAND AND PIKE AROUND 420 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
151 AND 184 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3960 8084 3948 8071 3944 8055 3947 8049
3946 8040 3913 8057 3889 8125 3890 8125
3892 8127 3890 8136 3894 8145 3893 8147
3910 8210 3940 8137 3959 8124 3958 8104
3955 8103 3961 8095
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:26 PM EDT | Special Weather Statement | RLX | Wood | 64 min |
| Jul 11, 4:12 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam, Roane | 63 min |
| Jul 11, 5:03 PM EDT | Special Weather Statement | RLX | Barbour, Calhoun, Gilmer, Harrison, Lewis, Taylor and 1 more | 57 min |
| Jul 11, 5:12 PM EDT | Special Weather Statement | RLX | Braxton, Cabell, Clay, Kanawha, Lincoln, Nicholas and 2 more | 63 min |
| Jul 11, 5:43 PM EDT | Areal Flood Warning | RLX | Cabell | 78 min |
| Jul 11, 5:51 PM EDT | Special Weather Statement | RLX | Nicholas, Pocahontas, Randolph, Webster | 54 min |
| Jul 11, 6:03 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 57 min |
| Jul 11, 6:08 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Kanawha, Logan | 67 min |
| Jul 11, 6:46 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Raleigh, Wyoming | 59 min |
| Jul 11, 7:46 PM EDT | Special Weather Statement | RLX | McDowell | 59 min |
| Jul 11, 2:28 PM EDT | Special Weather Statement | RLX | Perry | 62 min |
| Jul 11, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 59 min |
| Jul 11, 7:10 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 65 min |
Nearby
Special Weather Statements in West Virginia, 2011Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.